MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE
Model Number ADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A united states customer contacted a siemens customer care center (ccc).The customer stated that the spill happened when routinely draining the waste container.This indicates that prior to draining the waste container the instrument was functioning as normal.The customer also stated that the waste container was installed back on the instrument after the spill, indicating that the spigot is sealing correctly and the waste container was functioning as intended.The worst case severity for this event is transient, self-limiting illness or injury that required a general check-up, with no major acute management needed.The customer sustained local irritation to their leg and foot with no report of any long-term injury.The cause of the event is use error.The system is performing according to specifications.No further evaluation of this device is required.
 
Event or Problem Description
The customer reported that waste spilled on their leg and foot while they were manually emptying the waste from the laboratory's advia 2120i hematology system with dual aspirate.The customer was wearing personal protective equipment (ppe) at the time of the event.The customer washed off the area where the waste spilled and reported that their skin was red.The customer went to employee health and was not treated for biohazard exposure.There are no known reports of adverse health consequences due to this event.

Brand Name
ADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE
Common Device Name
ADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave.
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS MANUFACTURING LTD.
registration number: 8020888
chapel lane, swords, co.
dublin,
EI  
Manufacturer Contact
christopher aebig
511 benedict ave.
tarrytown, NY 10591
9144153450
MDR Report Key16274800
Report Number2432235-2023-00042
Device Sequence Number5949813
Product Code GKZ
UDI-Device Identifier00630414019772
UDI-Public00630414019772
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K162977
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE
Device Catalogue Number11219529
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/07/2023
Initial Report FDA Received Date01/31/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/04/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown